MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; FOLEY CATHETER (LATEX)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; FOLEY CATHETER (LATEX)
Model Number 0167L22
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter fell out of the patient due to a water leak in the balloon.The event occurred on the day after placement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Evaluation found tear on rubberize layer which had caused water to leak out.The tear could possibly be due to wire pressing error.Therefore, the reported event is confirmed as manufacturing related.Review of the manufacturing process indicates that the process is capable of producing of this type of defect.Based on the sample returned, it is confirmed as manufacturing related issue.The instructions for use were found adequate and state the following: "[warnings] 1.Method for use (1) do not inflate the balloon in the urethra.[the urethra may be injured.] (2) do not pull the catheter hard.[the bladder/urethra may be injured.] 2.Applicable patients ·patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.] [contraindications] 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (4) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients (1) patients who are or have been allergic to natural rubber latex (2) patients with known allergy to silver-containing catheter" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER (LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9923272
Report Number1018233-2020-02345
Device Sequence Number3354432
Product Code KOD
UDI-Device Identifier00801741018978
UDI-Public(01)00801741018978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model Number0167L22
Device Catalogue Number0167L22
Device Lot Number9GK059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1